UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 36

of 'Extravasation injury from chemotherapy and other non-antineoplastic vesicants'

36
TI
The First Description of Docetaxel-Induced Recall Inflammatory Skin Reaction After Previous Drug Extravasation.
AU
Kramer F, Schippert C, Rinnau F, Hillemanns P, Park-Simon TW
SO
Ann Pharmacother. 2011;45(2):e11.
 
OBJECTIVE: To describe a cutaneous recall soft tissue injury at the site of previous extravasation of docetaxel.
CASE SUMMARY: A 65-year-old white female with an invasive ductal carcinoma of the right breast was treated with carboplatin AUC 2 and docetaxel 30 mg/m(2) weekly via a peripheral vein access. During the 14th cycle, drug extravasation of docetaxel occurred in the left antecubital fossa characterized by a mild erythema without edema. A severe erythema developed in the former area of extravasation after the 15th cycle of carboplatin/docetaxel. The recall dermatitis continued to exacerbate after each course of systemic docetaxel chemotherapy and finally led to termination of this therapy.
DISCUSSION: In general, extravasation of docetaxel causes only mild local skin reactions without further necessity of intervention. For pegylated liposomal doxorubicin and paclitaxel, inflammatory recall phenomena at sites of previous drug extravasation are rare and often occur as single events following administration of the same cytotoxic drug. Accordingto the Naranjo probability scale, the administration of docetaxel in this case probably led to the cutaneous soft tissue injury as a result of extravasation.
CONCLUSIONS: Caution is needed after an episode of docetaxel extravasation. Even after a therapy interruption of several weeks, resumption of chemotherapy with docetaxel might lead to recrudescence of the inflammatory skin reaction.
AD
Frauke Kramer MD, Resident Physician, Department of Gynaecology and Obstetrics, Hannover Medical School, Hannover, Germany kramer.frauke@mh-hannover.de.
PMID